MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN LCCK ARTICULAR SURFACE WITH LOCKING SCREW SIZE STRIPED GREEN 12MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN LCCK ARTICULAR SURFACE WITH LOCKING SCREW SIZE STRIPED GREEN 12MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988); Noise, Audible (3273); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices - nexgen option femoral component size g right, catalog #: 00599401792, lot #: 63493582, nexgen stemmed precoat tibial component size 5, catalog #: 00598004701, lot #: 63544293, nexgen distal femoral augment block size f 5mm, catalog #: 00599003610 lot #: 63582574, nexgen distal femoral augment block size f 5mm, catalog #: 00599003610 lot #: 63557591, nexgen posterior augment block size f 5mm, catalog #: 00599003601 lot #: 63452087, nexgen straight stem extension 13mm x 100mm, catalog #: 00598801013 lot #: 63566684, nexgen straight stem extension 18mm x 100mm, catalog #: 00598801018 lot #: 63552484.Foreign source: sweden.The complainant has not yet indicated whether the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address post-operative fracture and migration of the articular surface screw as well as pain, swelling and a clicking noise while walking approximately thirty (30) months post-operatively.Initial operative notes noted no intraoperative complications during implantation.Revision operative notes noted that the migrated screw was found anteriorly and was deformed.The articular surface was loose, but the tibial and femoral components were well-fixed.The patellar component appeared to be damaged locally, however, the rest of the component remained undamaged.Scratches were also identified on the femoral component and metal was found in the synovium, requiring a partial synovectomy.When the surgeon opened a new articular surface, the new screw appeared visually longer than the old one, creating suspicion that the screw had fractured.The surgeon was unable to get good fixation with the new articular surface screw and decided intraoperatively to revise the entire construct.No further intraoperative complications were noted.
 
Additional Manufacturer Narrative
Upon receiving additional information found during investigation of the reported event, it was determined that the event had been previously reported under mdr: 0001822565-2020-00223.All subsequent information/investigation will be processed through the original mdr number.This report should be voided.
 
Event or Problem Description

Brand Name
NEXGEN LCCK ARTICULAR SURFACE WITH LOCKING SCREW SIZE STRIPED GREEN 12MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15447571
Report Number0001822565-2022-02680
Device Sequence Number4729804
Product Code JWH
UDI-Device Identifier00889024225275
UDI-Public(01)00889024225275(17)240731(10)63422524
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberN/A
Device Catalogue Number00599404212
Device Lot Number63422524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale